Alert archive / North Carolina / Tornado Warnings in 2007

Tornado Warning 18, NWS Raleigh, NC

October 25, 2007Sampson County, North Carolina

NWS Raleigh, NC issued this tornado warning at Oct 25, 2007, 2:58 PM EDT for Sampson County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 25, 2007, 2:58 PM EDT (18:58 UTC)
Expired
Oct 25, 2007, 3:30 PM EDT
In force
32 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Sampson County, NC

The radar

The Wilmington radar (KLTX), 92 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2007-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2007-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1137 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KRAH 251858
TORRAH
NCC163-251930-
/O.NEW.KRAH.TO.W.0018.071025T1858Z-071025T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
258 PM EDT THU OCT 25 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 330 PM EDT

* AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO OVER GARLAND...OR ABOUT 13 MILES NORTHEAST OF
  ELIZABETHTOWN...MOVING NORTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GARLAND...

THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE
BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN
INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM
FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.

LAT...LON 3472 7840 3475 7840 3481 7847 3489 7853
      3507 7852 3506 7824 3466 7833 3466 7834
TIME...MOT...LOC 1858Z 185DEG 16KT 3475 7843

$$

MWS
3 follow-up statements
000 
WWUS52 KRAH 251905
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
304 PM EDT THU OCT 25 2007

NCC163-251930-
/O.CON.KRAH.TO.W.0018.000000T0000Z-071025T1930Z/
SAMPSON NC-
304 PM EDT THU OCT 25 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR CENTRAL
SAMPSON COUNTY...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR GARLAND...OR ABOUT
14 MILES NORTHEAST OF ELIZABETHTOWN...MOVING NORTH AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... GARLAND.

THE TORNADO IS EXPECTED TO TRACK ALONG OR JUST TO THE WEST OF US 
HIGHWAY 7... 0... 1.

THIS IS A VERY DANGEROUS STORM HEAVY RAINFALL MAY OBSCURE THIS 
TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT 
MAY BE TOO LATE TO GET TO A SAFE PLACE.

LAT...LON 3472 7840 3475 7840 3481 7847 3489 7853
      3507 7852 3506 7824 3466 7833 3466 7834
TIME...MOT...LOC 1904Z 185DEG 16KT 3478 7843

$$

MWS
000
WWUS52 KRAH 251913
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT THU OCT 25 2007

NCC163-251930-
/O.CON.KRAH.TO.W.0018.000000T0000Z-071025T1930Z/
SAMPSON NC-
310 PM EDT THU OCT 25 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR CENTRAL
SAMPSON COUNTY...

AT 309 PM EDT...A FUNNEL CLOUD WAS REPORTED ON THE BLADEN AND 
SAMPSON COUNTY LINE... A FEW MILES SOUTH OF GARLAND. THIS DEVELOPING 
TORNADO IS MOVING NORTH AT 15 MPH... AND WILL AFFECT SOUTHWESTERN 
SAMPSON COUNTY NEAR GARLAND.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A 
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE 
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3472 7840 3475 7840 3481 7847 3489 7853
      3507 7852 3506 7824 3466 7833 3466 7834
TIME...MOT...LOC 1910Z 185DEG 16KT 3481 7843

$$

MWS
000
WWUS52 KRAH 251924
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
321 PM EDT THU OCT 25 2007

NCC163-251931-
/O.EXP.KRAH.TO.W.0018.000000T0000Z-071025T1930Z/
SAMPSON NC-
321 PM EDT THU OCT 25 2007

...THE TORNADO WARNING FOR CENTRAL SAMPSON COUNTY EXPIRES AT 330 PM
EDT...

AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR RICH ROAD... ON 
THE WEST SIDE OF GARLAND... MOVING NORTH AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... GARLAND.

THE TORNADO IS EXPECTED TO TRACK ALONG OR JUST TO THE WEST OF US 
HIGHWAY 7... 0... 1.

THIS IS A VERY DANGEROUS STORM HEAVY RAINFALL MAY OBSCURE THIS 
TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT 
MAY BE TOO LATE TO GET TO A SAFE PLACE.

LAT...LON 3472 7840 3475 7840 3481 7847 3489 7853
      3507 7852 3506 7824 3466 7833 3466 7834
TIME...MOT...LOC 1921Z 185DEG 16KT 3486 7842

$$

MWS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Oct 25, 2:45 PM EDT, 13 minutes earlier.

Area forecast discussion, Oct 25, 2:45 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EDT THU OCT 25 2007

.SYNOPSIS...A STATIONARY FRONT WILL LINGER OVER SOUTHEAST NORTH
CAROLINA THROUGH TONIGHT. A WAVE OF LOW PRESSURE WILL DEVELOP ON
THE FRONT AND TRACK INLAND ACROSS CENTRAL NORTH CAROLINA FRIDAY.
THE ENTIRE SYSTEM WILL THEN MOVE OFF THE COAST SATURDAY...
FOLLOWED BY A RETURN TO HIGH PRESSURE THROUGH THE MIDDLE OF NEXT
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SUMMARY...PERIODS OF SHOWERS WILL CONTINUE OVERNIGHT. THERE SHOULD BE
LITTLE DIURNAL TEMPERATURE CHANGE GIVEN THE CLOUDS AND THE MOIST
AIR MASS. IN SOME PLACES...SHOWERS WILL BE SCATTERED-TO-NUMEROUS
BEFORE WIDESPREAD SHOWERS RETURN OVERNIGHT.

GOOD ISENTROPIC LIFT PERSISTS OVERNIGHT...ESPECIALLY ON THE 300K
AND 305K SURFACES...AND MORE SO EVEN ON THE FORMER...WHICH SHOULD
HELP THE CONTINUED SHOWER DEVELOPMENT OVER CENTRAL NORTH CAROLINA
THROUGHOUT THE NIGHT. LIFT ON BOTH THE NAM AND THE GFS IS GOOD
OVERNIGHT...AND THE NAM PROVIDES FOR AMPLE DIFFLUENCE ESSENTIALLY
ALL NIGHT LONG. THE GFS...ON THE OTHER HAND...HAS A LULL IN UPPER
DIFFLUENCE THIS EVENING BEFORE RETURNING OVERNIGHT AHEAD OF A
SURFACE AND MID-LEVEL WAVE. THE GFS MAY BE VERIFYING A LITTLE
BETTER WITH THIS GIVEN THE REDUCTION IN COVERAGE OF SHOWERS
PARTICULARLY IN EASTERN ZONES...WHERE THE GFS HAD ITS STRONGEST
CONFLUENCE ALOFT THIS EVENING. 00Z WRF RUNS ALSO INDICATED SOME
LULL IN SHOWER ACTIVITY...AND CONSIDERED JUST SCATTERED SHOWERS
FOR THE EVENING HOURS IN SOME EASTERN ZONES. HOWEVER...DIURNAL
HEATING HAS BEEN SUFFICIENT EAST TO RESULT IN SHOWER DEVELOPMENT
JUST NORTH OF WILMINGTON AND WILL HAVE CATEGORICAL POPS MOST
PLACES THIS EVENING...NUMEROUS EAST...THEN NEARLY 100 POPS BY LATE
TONIGHT.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
SUMMARY...WIDESPREAD SHOWERS ARE EXPECTED THROUGH THE DAY FRIDAY.
DRIER AIR WILL MOVE GRADUALLY WEST-TO-EAST ACROSS CENTRAL NORTH
CAROLINA FRIDAY NIGHT THROUGH SATURDAY. EXPECT THE SHOWER THREAT
TO END IN CENTRAL NORTH CAROLINA IN THE TRIAD SATURDAY MORNING...
AND QUICKLY END IN THE EASTERN ZONES SATURDAY AFTERNOON.

THE NAM AND THE GFS ARE IN VERY GOOD AGREEMENT THROUGH THIS PART
OF THE FORECAST...BRINGING A SURFACE WAVE NORTH THROUGH CENTRAL
NORTH CAROLINA FRIDAY...THEN GRADUALLY PUSHING THE SURFACE FRONT
AND THE DEEP...MOIST AIR MASS TO THE EAST FRIDAY NIGHT AND
SATURDAY AS THE UPPER LOW TO OUR WEST OPENS UP AND LIFTS OUT TO
THE NORTHEAST. WIDESPREAD SHOWERS ARE EXPECTED DURING THE DAY
FRIDAY AS THE SURFACE WAVE MOVES THROUGH...850MB WINDS INCREASE
SLIGHTLY...AND THE PIEDMONT IS IN AND NEAR THE RIGHT ENTRANCE
REGION OF AN 80KT 300MB JETLET BY 18Z FRIDAY. AS IS THE CASE
TONIGHT...THE GFS SHOWS MORE ELEVATED INSTABILITY...AND THOUGH THE
LOWEST LIFTED INDICES ARE FORECAST ALONG THE COAST...AN ISOLATED
THUNDERSTORM CANNOT BE RULED OUT GIVEN THE DEGREE OF LIFT. ISENTROPIC
LIFT IS AMPLE AGAIN FRIDAY ON THE 300K AND 305K SURFACES.
TEMPERATURES WILL SHOW A MODEST RISE DURING THE DAY...BUT
WIDESPREAD CLOUDS SHOULD KEEP THE DIURNAL RISE MODEST. THE GFS IS
SLIGHTLY FARTHER WEST WITH THE TRACK OF THE SURFACE WAVE THAN THE
NAM...AND IF THE GFS VERIFIES TEMPERATURES ESPECIALLY IN THE EAST
COULD BE IN THE MID 70S OR SO VERSUS THE 70 TO 75 DEGREE RANGE
THAT WILL BE FORECAST.

AS THE UPPER LOW LIFTS OUT...SURFACE FEATURES WILL BEGIN TO
RESPOND WITH A GRADUAL PUSH OF DRIER AIR TO THE EAST BEHIND THE
SURFACE FRONT. OVERNIGHT FRIDAY...ISENTROPIC DESCENT BEGINS TO
TAKE SHAPE...AND 850MB AND 700MB THETA-E VALUES START TO DIMINISH
WEST-TO-EAST AS WELL. ALTHOUGH MOISTURE REMAINS HIGH OVER THE
EASTERN PIEDMONT AND THE COASTAL PLAIN AT 12Z SATURDAY...BY LATE
AFTERNOON MODEL SOUNDINGS FOR THE TRIAD ARE DRY WITH K INDICES
FALLING INTO NEGATIVE NUMBERS...AND THE 850MB AND 700MB THETA-E
RIDGES ARE ALL THE WAY TOWARD THE COAST. STRONG 850MB CONVERGENCE
MOVES RAPIDLY EAST AS WELL...WHICH SHOULD CAUSE A RAPID
DIMINISHING OF THE CHANCES FOR PRECIPITATION IN THE EARLY MORNING
IN THE TRIAD...AND IN THE COASTAL PLAIN NOT LONG AFTER 18Z.
TEMPERATURES WILL BE ABLE TO SHOW SOME RECOVERY DURING THE DAY
SATURDAY...WITH HIGHS AVERAGING 70 TO 75 ACROSS CENTRAL NORTH
CAROLINA WITH SOME SUN RETURNING.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
IN SUMMARY...THIS PERIOD WILL FEATURE A DRY FORECAST.  TEMPERATURES
WILL BE SEASONABLY COOL...ACTUALLY...FAIRLY CLOSE TO NORMAL FOR THIS
TIME OF YEAR.  HOWEVER...THIS WILL BE A SIGNIFICANT DEPARTURE FROM
RECENT...WELL ABOVE NORMAL TEMPERATURES.

THE CONSENSUS OF THE GFS...DGEX...CANADIAN...AND ECMWF KEEP HIGH
PRESSURE AS THE DOMINANT WEATHER FEATURE IN PLACE OVER CENTRAL NORTH
CAROLINA THROUGH THIS FORECAST PERIOD.  SPEED OF THE COLD FRONT ON
SATURDAY SHOULD BE FAST ENOUGH THAT DRYING TAKES PLACE FROM WEST TO
EAST SO THAT THERE MAY BE JUST A LINGERING...SMALL CHANCE OF A
SHOWER PRIMARILY IN THE COASTAL PLAIN EARLY SATURDAY EVENING.  FOR
THE LAST COUPLE OF DAYS...THERE HAS BEEN FORECAST GUIDANCE
INCONSISTENCY REGARDING COASTAL DEVELOPMENT ALONG THE FRONT...WITH
THE 12Z RUNS OF THE GFS PUSHING MORE MOISTURE INLAND...AND THE 00Z
RUNS OF THE GFS KEEPING THE MOISTURE AT BAY.  FOR EXAMPLE...A LOOK
BACK AT RECENT GFSX MOS GUIDANCE POPS SHOW 25 TO 40 PERCENT CHANCES
AS FAR WEST AS KRDU MONDAY AND TUESDAY IN 12Z RUNS...AND GENERALLY
ONLY THE TEENS...AND BELOW CLIMATOLOGY OVERALL...IN 00Z RUNS.

THE CANADIAN...DGEX...AND ECMWF MODELS ARE ALL DRY...KEEPING ANY
COASTAL DEVELOPMENT FAR ENOUGH EAST TO POSSIBLY PROVIDE FOR SOME
CLOUDS TO DRIFT WEST INTO CENTRAL NORTH CAROLINA...BUT LITTLE ELSE.
BASED ON THIS CONSENSUS WILL KEEP THE FORECAST DRY FOR NOW.  ANOTHER
FRONT APPROACHES FROM THE NORTH LATE IN THE WEEK...BUT WITH THE GULF
CLOSED TO DEEP MOISTURE TRANSPORT NORTHWARD...AND THE FRONT EXPECTED
TO WEAKEN AS IT PUSHES INTO THE STRONG RIDGE...CHANCES FOR RAIN
APPEAR REMOTE AT THIS POINT.

1000-850MB THICKNESSES ARE MUCH COOLER ON THE GFS THAN THE ECMWF...
WITH THE GFS SHOWING THICKNESSES AS LOW AS 1316M BY 12Z MONDAY.  THE
LOWEST THE ECMWF GETS IS 1328M EARLY TUESDAY MORNING.  THICKNESSES
AS LOW AS THESE...ESPECIALLY AS LOW AS 1316M...TEND TO RESULT IN
LOWS WELL IN THE 30S.  IN THE LONG RANGE...THE GFS TYPICALLY HAS A
COOL BIAS...AND WOULD NOT BE SURPRISED IF THE GFS THICKNESSES
INCREASE SOME OVER TIME.  STILL...PROVIDED FEWER CLOUDS FROM
OFFSHORE ARE ABLE TO MOVE IN...THERE COULD BE A FEW 30S FOR MORNING
LOWS EARLY NEXT WEEK IN TYPICALLY COOLER LOCATIONS.  WILL FORECAST
LOWS NEAR 40 COOLEST FOR NOW TUESDAY MORNING BASED UPON THE GFS
INCREASE IN UPPER LEVEL MOISTURE AND THE ECMWF ALSO SHOWING A SMALL
INCREASE IN UPPER LEVEL MOISTURE FOR MONDAY INTO TUESDAY.  THE
DIFFERENCE IN THICKNESS DURING THE DAY...AS MUCH AS 15-20M BETWEEN
THE COLDER GFS AND WARMER ECMWF ON SOME DAYS...WOULD MEAN AS MUCH AS
1 - 2 CATEGORIES IN TEMPERATURE FOR HIGHS...AND WITH THE CONSENSUS
OF HPC TEMPERATURES FOR DAYS 3 - 7...HAVE LEANED TOWARD THE WARMER
ECMWF HERE AS WELL.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
WIDESPREAD IFR CONDITIONS DUE TO CEILINGS EXPECTED TO CONTINUE
THROUGH THIS EVENING THEN LOWER TO LIFR CRITERIA. A SURFACE BOUNDARY
STRETCHING FROM SOUTH OF ROCKINGHAM TO CLINTON AT 17Z WILL EITHER
REMAIN STATIONARY OR DRIFT A LITTLE FARTHER SOUTH THROUGH TONIGHT.
WHILE SURFACE FLOW WILL BE PREDOMINATELY NE BETWEEN 7-12KTS...WINDS
BETWEEN 1500-2000KT S-SE NEAR 20KTS. THIS LOW LEVEL SHEAR EXPECTED
TO PERSIST THIS EVENING. AFTER 06Z FRI...S-SE FLOW BETWEEN
1500-3000FT EXPECTED TO INCREASE TO AROUND 25KTS AS UPPER LEVEL LOW
OVER THE LOWER MS VALLEY LIFTS NORTH.

EXPECT WIDESPREAD DRIZZLE AND/OR FOG TONIGHT WITH PATCHES OF LIGHT
TO BRIEFLY MODERATE RAIN...MAINLY OVER THE SOUTHERN AND WESTERN
PIEDMONT. WIDESPREAD MVFR VISIBILITIES TONIGHT WITH POCKETS OF IFR.
AFTER 09Z...EXPECT TO SEE AREAS OF RAIN DEVELOP AND MOVE NORTHWARD
ACROSS CENTRAL NC IN RESPONSE TO INCREASING SOUTHERLY FLOW ABOVE THE
COOL STABLE DOME AT THE SURFACE. POTENTIAL FOR CEILINGS AND/OR
VISIBILITIES TO BE LOWER THAN FORECAST AFTER 12Z FRI.

THE WIDESPREAD IFR CONDITIONS DUE TO CEILINGS AND MVFR VISIBILITY
EXPECTED TO PERSIST FRI AFTERNOON AND FRI NIGHT. A COLD FRONT WILL
GRADUALLY EDGE WESTWARD ACROSS CENTRAL NC LATE FRI NIGHT INTO EARLY
SATURDAY. THE PASSAGE OF THIS FRONT WILL VEER THE LOW LEVEL WINDS TO
A WLY DIRECTION ADVECTING DRIER MORE STABLE AIR INTO THE REGION.
THUS EXPECT PRECIP TO DIMINISH WEST-TO-EAST LATE FRI NIGHT INTO
SATURDAY MORNING WITH PARTIAL CLEARING EXPECTED WEST-TO-EAST
SATURDAY AFTERNOON.

HIGH PRESSURE WILL BUILD INTO THE CAROLINAS FROM THE NORTHWEST
SUNDAY AND LINGER OVER THE REGION INTO EARLY NEXT WEEK. THIS WEATHER
SYSTEM WILL BRING VFR CONDITIONS WITH SEASONABLE TEMPS.

&&

.CLIMATE...
SIMPLE POPULATION OF MEX MOS HIGHS AND LOWS AT GSO AND RDU FOR THE
REST OF THE MONTH CONTINUES TO SHOW THAT OCTOBER WILL SURPASS
RECORDS FOR THE WARMEST OCTOBER ON RECORD AT BOTH LOCATIONS.  THERE
IS ABOUT A DEGREE CUSHION AT BOTH GSO AND RDU BASED ON THIS SIMPLE
EXTRAPOLATION...A LITTLE LESS AT GSO AND A SLIGHTLY MORE AT RDU.
CHANCES OF NOT HAVING THE WARMEST OCTOBER ON RECORD APPEAR SLIM AT
THIS POINT...DESPITE THE RECENT AND EXPECTED COOLER TEMPERATURES.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MWS
NEAR TERM...DJF
SHORT TERM...DJF
LONG TERM...DJF
AVIATION...WSS
CLIMATE...DJF
Hazardous weather outlook, Oct 25, 4:17 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
417 AM EDT THU OCT 25 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-260830-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
417 AM EDT THU OCT 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AND GUSTY WINDS TO NEAR 30 MPH. RAINFALL RATES
EXCEEDING ONE INCH AN HOUR MAY CAUSE LOCALIZED FLOODING ON
HIGHWAYS AND IN URBAN DRAINAGES. MOTORISTS MAY ALSO ENCOUNTER
SUDDEN POOR VISIBILITY CAUSED BY THE SUDDEN HEAVY RAIN. TRAVEL
DELAYS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE POTENTIAL FOR LOCALLY HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS
WILL CONTINUE THROUGH FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

RFG

In the hours before

Special weather statement, Oct 25, 2:45 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EDT THU OCT 25 2007

NCZ088-089-251945-
CUMBERLAND-SAMPSON-
245 PM EDT THU OCT 25 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTERN SAMPSON COUNTY
THROUGH 345 PM EDT...

AT 245 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTHWEST OF GARLAND...OR ABOUT 10 MILES NORTHEAST OF
ELIZABETHTOWN...MOVING NORTH AT 20 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR GARLAND AROUND 305 PM EDT.

GUSTY WINDS OF 40 MPH...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND
TORRENTIAL DOWNPOURS CAN BE EXPECTED WITH THIS STORM.

WSS

Nearby

Tornado Warnings in North Carolina, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.